Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

Journal Article

New Infinite Products of Cosines and Viète-Like Formulae

Samuel G. Moreno and Esther M. García
Mathematics Magazine
Vol. 86, No. 1 (February 2013), pp. 15-25
DOI: 10.4169/math.mag.86.1.015
Stable URL: http://www.jstor.org/stable/10.4169/math.mag.86.1.015
Page Count: 11
  • Download ($16.00)
  • Subscribe ($19.50)
  • Add to My Lists
  • Cite this Item
New Infinite Products of Cosines and Viète-Like Formulae
Preview not available

Abstract

Summary In this article, the authors show that Viète’s formula is only the tip of the iceberg. Under the surface, they search for curious and interesting Viète-like infinite products, rare species made of products of nested square roots of 2, but here with some minus signs occurring inside. To explore this fascinating world, they only use the simple trigonometric identity cos x = 2 cos((π + 2x)/4) cos ((π − 2x)/4), combined with a recent formula by L. D. Servi.

Page Thumbnails